Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 336, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 22, 2015, 4:57 PM CDT for Jackson County, Florida. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2015, 4:57 PM CDT (21:57 UTC)
- Expired
- Jul 22, 2015, 5:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Jackson County, FL
The radar
The Ft Rucker radar (KEOX), 77 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:03 PM CDT | TSTM WND DMG | 10 Nnw Sneads, FL | LARGE TREE LIMBS BLOWN DOWN IN STRONG WINDS. REPORTED NORTH OF SNEADS ON WJHG-TV FACEBOOK PAGE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 827 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 965 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -53 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
950
WUUS52 KTAE 222157
SVRTAE
FLC063-222230-
/O.NEW.KTAE.SV.W.0336.150722T2157Z-150722T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
457 PM CDT WED JUL 22 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN JACKSON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 530 PM CDT
* AT 457 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 11 MILES SOUTHWEST OF DONALSONVILLE...
AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MALONE...GREENWOOD...BASCOM...HORNSVILLE...DELLWOOD...HAYNES...TWO
EGG...BUENA VISTA AND LOVEDALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES LEADING KILLERS. REMEMBER... IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3100 8500 3097 8500 3096 8498 3093 8498
3093 8497 3088 8493 3087 8494 3084 8493
3079 8493 3078 8492 3077 8492 3086 8516
3100 8519
TIME...MOT...LOC 2157Z 283DEG 8KT 3091 8501
$$
38-GODSEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:56 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jul 22, 2:56 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
356 PM EDT WED JUL 22 2015
.Near Term [Through Tonight]...
The north Florida seabreeze fronts and a surface trough across
Georgia and Alabama have initiated two areas of scattered storms
this afternoon. Convection has been more robust across southeast
Alabama and southwest Georgia, with a few marginally severe
downburst signatures. Along the seabreeze, storms have been better
behaved, though the southeast Big Bend still has the potential to
see a few strong to severe storms with near 4000-5000 J/kg SBCAPE
and 35+ dTheta-E values. Further north into Alabama and Georgia a
similar environment exists, just slightly lower CAPE. The severe
threat will continue there as well.
As has been the case for the past few days, expect storms to wind
down in the late evening, with convection transitioning offshore
after midnight.
.Short Term [Thursday Through Friday Night]...
The ridge over the central plains will intensify as it moves east
through the period. At the surface a low will form on the coast of
the Carolinas. Increased moisture with this low will keep rain
chances slightly higher than climo. Highs will be slightly cooler,
in the low to mid 90s. Heat indices will be just below advisory
criteria in the 104-108 range.
.Long Term [Saturday Through Wednesday]...
On Saturday, a surface low will settle over central Florida. This
will lead to higher rain chances of 30-60%. This low will move
south on starting on Sunday and we will return to a more typical
summer pattern with PoPs ranging from 20-40%. Highs will be in the
low to mid 90s with lows in the mid 70s. Higher humidity will
keep heat indices in the 100-105 range.
&&
.Aviation...
[Through 18Z Thursday] As afternoon convection as evolved, it appears
the best chance for TSRA will be at DHN and ABY. In some cases
these storms may produce strong to severe downbursts. VFR will
prevail through the remainder of the TAF, with only patchy MVFR
within an hour of sunrise possible.
&&
.Marine...
Through Saturday winds will be moderate from the west and seas 2
to 4 feet. Starting Sunday winds will decrease and shift to the
east. There is a chance of thunderstorms through the period.
&&
.Fire Weather...
Scattered to numerous thunderstorms are expected the next several
days with fairly high relative humidity. Red flag conditions are
not expected. Lightning activity in storms in the next several
days is expected to be quite high.
&&
.Hydrology...
An active pattern will remain in place for the area through the
weekend with rainfall totals over the next 5 days of 1.5-2.5".
Since our area rivers are at normal or even low flow levels, this
is not expected to cause any widespread flooding. However,
depending on how storms develop, there may be enhanced chances for
localized flooding, particularly in the Florida Big Bend where
we've already seen several days with higher rainfall totals over
the past week.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 77 95 77 93 76 / 30 40 30 50 40
Panama City 81 88 80 87 80 / 20 40 30 40 40
Dothan 76 94 76 93 75 / 30 50 30 40 40
Albany 76 93 75 92 75 / 30 50 40 40 40
Valdosta 76 95 76 91 75 / 40 50 30 50 40
Cross City 77 92 77 90 76 / 30 40 30 50 50
Apalachicola 81 91 80 91 80 / 20 40 30 50 40
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY until 7 PM EDT /6 PM CDT/ this evening FOR Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
GA...HEAT ADVISORY until 7 PM EDT this evening FOR Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...HEAT ADVISORY until 6 PM CDT this evening FOR Coffee-Dale-Geneva-
Henry-Houston.
GM...NONE.
&&
NEAR TERM...HARRIGAN
SHORT TERM...WESTON
LONG TERM...WESTON
AVIATION...HARRIGAN
MARINE...WESTON
FIRE WEATHER...GODSEY
HYDROLOGY...MOOREIn the hours before
Local storm report, Jul 22, 4:08 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
508 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG WSW CRAWFORDVILLE 30.17N 84.38W
07/22/2015 WAKULLA FL FIRE DEPT/RESCUE
THREE POWER LINES DOWN ALONG BREAM FOUNTAIN ROAD.
0500 PM TSTM WND GST 1 N CRAWFORDVILLE 30.19N 84.37W
07/22/2015 M58.00 MPH WAKULLA FL FIRE DEPT/RESCUE
58 MPH MEASURED GUST AT THE FIRE STATION.
&&
JLFLocal storm report, Jul 22, 4:28 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
528 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 1 NNE GREENHEAD 30.51N 85.66W
07/22/2015 WASHINGTON FL 911 CALL CENTER
POWER LINES DOWN AT HWY 77 AND MOSS HILL ROAD.
&&
JLFLocal storm report, Jul 22, 4:42 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
542 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG SE ASHFORD 31.18N 85.23W
07/22/2015 HOUSTON AL 911 CALL CENTER
TREE DOWN AT OAK STREET AND 7TH AVENUE.
&&
JLFSpecial weather statement, Jul 22, 4:46 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 546 PM EDT WED JUL 22 2015 FLZ017-027-222230- LEON FL-INLAND WAKULLA FL- 546 PM EDT WED JUL 22 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON AND NORTH CENTRAL WAKULLA COUNTIES UNTIL 630 PM EDT... AT 545 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTH OF CRAWFORDVILLE. THIS STORM WAS DRIFTING TO THE NORTHEAST. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CRAWFORDVILLE...WOODVILLE...VEREEN...SHADEVILLE...LEON SINKS... BETHEL...HELEN...EIGHT MILE POND...WAKULLA SPRINGS...ARRAN AND HILLIARDVILLE. && LAT...LON 3015 8436 3026 8452 3039 8435 3029 8420 TIME...MOT...LOC 2145Z 226DEG 3KT 3026 8439 38-GODSEY
Local storm report, Jul 22, 4:50 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
550 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG WAKULLA 30.23N 84.23W
07/22/2015 WAKULLA FL EMERGENCY MNGR
SEVERAL TREES DOWN NEAR WAKULLA GARDENS AND DAKOTA DRIVE.
&&
EWESTONLocal storm report, Jul 22, 4:53 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
553 PM EDT WED JUL 22 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0539 PM TSTM WND DMG 2 ESE CLARKSVILLE 30.43N 85.15W
07/22/2015 CALHOUN FL 911 CALL CENTER
TREE FELL ON A POWER LINE NEAR HWY 20 AND COUNTY ROAD
275.
&&
JLFThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 2:15 AM CDT | Heat Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 16 hr |
| Jul 22, 7:00 AM CDT | Special Marine Warning | TAE | 90 min | |
| Jul 22, 4:01 PM CDT | Severe Thunderstorm Warning | TAE | Wakulla | 44 min |
| Jul 22, 4:11 PM CDT | Severe Thunderstorm Warning | TAE | Bay, Jackson, Washington | 32 min |
| Jul 22, 4:32 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Liberty | 43 min |
| Jul 22, 4:46 PM CDT | Special Weather Statement | TAE | Wakulla | 44 min |
| Jul 22, 5:16 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 44 min |
| Jul 22, 5:56 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 64 min |
| Jul 22, 6:13 PM CDT | Severe Thunderstorm Warning | TAE | Leon | 62 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.